# SDR 2015FA0000179

- Difficulty date: May 6, 2015
- Submitted: May 7, 2015
- Operation: General aviation
- Aircraft: N8PB
- Make and model: Amtr PITTSSPECIAL
- Aircraft serial: 2071
- Aircraft time: 5,600 hours, 30,000 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Turnbuckle
- Part number: AN17016S
- Condition: Failed
- Location: Rudder Cable
- Part time: 5,600 hours, 30,000 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT RUDDER CABLE TURNBUCKLE FAILED AT RUDDER HORN.  SEPARATION OF THE CLEVIS TO THE THREAD OCCURRED BENEATH THE SAFETYWIRE. FAILURE OCCURRED ON THE GROUND DURING LINE UP AND WAIT, PRIOR TO ACFT TAKEOFF.  FAILURE RESULTED IN LOSS OF RT RUDDER AND RT BRAKE CONTROL, WITH SPRING TENSION FOLDING THE RT FORWARD COCKPIT AND RT REAR COCKPIT RUDDER/BRAKE PEDALS FORWARD.  LOSS OF DIRECTIONAL CONTROL WAS PREVENTED BY SHUTDOWN OF THE ENGINE AND GROUND HANDLING THE ACFT OFF THE RUNWAY.  INSPECTION OF THE LT RUDDER CABLE TURNBUCKLE AND CABLE ASSEMBLY SHOWED THE FORCE ON THE TURNBUCKLE TO BE IN A SLIGHTLY DOWNWARDS DIRECTION CAUSING A BENDING MOMENT ON THE TURNBUCKLE.  BOTH LT AND RT RUDDER CABLE ASSEMBLIES WERE REPLACED WITH NEW PN 2-3150-007 CABLE ASSEMBLIES OF FIXED LENGTH AND NO TURNBUCKLES.
